Skip to main content
Log in

A uniqueness theorem for functions in the extended Selberg class

  • Published:
Mathematische Zeitschrift Aims and scope Submit manuscript

Abstract

We study the uniqueness of functions in the extended Selberg class. It was shown in Ki (Adv Math 231, 2484–2490, 2012) that if for a nonzero complex number \(c\) the inverse images \(L_1^{-1}(c)\) and \(L_2^{-1}(c)\) of two functions satisfying the same functional equation in the extended Selberg class are the same, then \(L_1(s)\) and \(L_2(s)\) are identical. Here we prove that this holds even without the assumption that they satisfy the same functional equation.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Garunkštis, R., Grahl, J., Steuding, J.: Uniqueness theorems for L-functions. Comment. Math. Univ. St. Pauli 60(1–2), 15–35 (2011)

    MathSciNet  MATH  Google Scholar 

  2. Kaczorowski, J., Perelli, A.: On the structure of the Selberg class \(0\le d\le 1\). Acta Math. 182(2), 207–241 (1999)

    Article  MathSciNet  MATH  Google Scholar 

  3. Ki, H.: A remark on the uniqueness of the Dirichlet series with a Riemann-type function equation. Adv. Math. 231, 2484–2490 (2012)

    Article  MathSciNet  MATH  Google Scholar 

  4. Li, B.Q.: A uniqueness theorem for Dirichlet series satisfying a Riemann type functional equation. Adv. Math. 226(5), 4198–4211 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  5. Selberg, A.: Old and new conjectures and results about a class of Dirichlet series. In: Collected Papers, vol. 2, with a foreword by K. Chandrasekharan. Springer, Berlin (1991)

  6. Steuding, J.: Value-distribution of \(L\)-functions. Lecture Notes in Mathematics, vol. 1877. Springer, Berlin (2007)

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Haseo Ki.

Additional information

The third named author was supported by Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Science, ICT and future Planning (2014R1A2A2A01002549).

Research of the first author was partially supported by NSF Grant DMS-1200582.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Gonek, S.M., Haan, J. & Ki, H. A uniqueness theorem for functions in the extended Selberg class. Math. Z. 278, 995–1004 (2014). https://doi.org/10.1007/s00209-014-1343-1

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00209-014-1343-1

Keywords

Navigation